Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

January 26, 2021Laurens County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 26, 2021, 12:01 PM EST for Laurens County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 26, 2021, 12:01 PM EST (17:01 UTC)
Expired
Jan 26, 2021, 12:30 PM EST
In force
29 min
Issued by
NWS Atlanta, GA
Wind
40

County Laurens County, GA

The radar

The Robins AFB radar (KJGX), 44 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

921 
WWUS82 KFFC 261701
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1201 PM EST Tue Jan 26 2021
 
GAZ097-261730-
Laurens GA-
1201 PM EST Tue Jan 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAURENS COUNTY UNTIL
1230 PM EST...

At 1201 PM EST...a strong thunderstorm was near Chappells Mill, or 9
miles northwest of Dublin...moving east at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dublin, East Dublin, Dudley, Montrose, Lovett, Chappells Mill,
Tuckers Crossroad and Brewton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3252 8277 3253 8315 3264 8312 3269 8301
      3271 8285 3269 8279 3266 8279 3263 8272
TIME...MOT...LOC 1701Z 264DEG 31KT 3261 8305 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 26, 11:50 AM EST, 11 minutes earlier.

Area forecast discussion, Jan 26, 11:50 AM EST, 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
1150 AM EST Tue Jan 26 2021

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 930 AM EST Tue Jan 26 2021/

UPDATE...
Continuing to monitor central GA for isolated severe storm
potential today with a lull in the rain for north GA.

BDL

&&

SHORT TERM /Today through Wednesday/...

A warm front currently remains entrenched across far NE Georgia this
morning. Meanwhile, a cold front is moving across central
Mississippi. Do expect the warm front to finally push north of the
CWA this morning as the front approaches the state. The front is
expected to approach NW portions of the state around 12Z this morning
and move slowly south. The front should eventually become parallel
to the mid level flow and stall south of the Interstate 20 corridor.
Models continue to prog a low pressure wave developing across the
northern Gulf and moving east along the stalled boundary on
Wednesday.

Strong storms have developed out ahead of the cold front across
central Alabama. These storms will continue train into northern
portions of the CWA early this morning while dropping slowly south.
Parameters remain favorable for strong storms, including rotating
thunderstorms capable of producing a tornado. MUCAPE values between
500-1000 J/KG are present along and ahead of the current line, while
the 0-6km shear values range 60-70kt. In addition, there is some
support in the 250mb range with a 90kt jet streak. The main area of
concern is across portions of NW Georgia this morning, closest to
the instability and forcing. Any threat for stronger storms will
shift southward later this morning and early afternoon across
southern portions of the CWA ahead of the cold front. Main hazards
from severe storms today will be damaging wind gusts, especially
within any bowing segments. However, a few tornadoes are possible,
especially during the early half of the day when the shear is
strongest. Locally heavy rainfall will also be possible.

NListemaa

LONG TERM /Wednesday Night through Monday/...

Rain will be exiting at the start of the period as a cold front
clears the area to the east. A brief window will exist late
Wednesday night/early Thursday morning where perhaps a few light
snow showers could be mustered in the northeast Georgia mountains.
With very limited moisture, accumulations are not a concern at
this point.

High pressure will build into the area for Thursday. Temperatures
will dip several degrees below normal with highs ranging from the
40s north to mid 50s south. After a cold Friday morning,
temperatures will begin a quick rebound as the surface high shifts
eastward and southerly flow returns. As such, temperatures will
return back to normal by Friday and Saturday. Saturday appears
largely dry at this point, but this will quickly change overnight
and into Sunday morning as low pressure quickly moves into the Ohio
Valley and drags a cold front into the area. Some timing
discrepancies remain with the GFS representing a faster solution,
but Sunday will be on the wet side. Thunder was not added at this
point given low confidence on much in the way of instability. Drier
conditions should return by early next week behind this system.

RW

&&

.AVIATION...
18Z Update...
Mainly VFR clouds and ceilings to start with potential for
MVFR-IFR ceilings developing overnight and Wednesday along
with MVFR vsbys for mainly central GA. Surface winds WNW less
than 10 kts becoming light and variable overnight and then NE-SE
Wednesday and WNW late over the far western area. Best chance for
thunderstorms favoring central GA on Wednesday but possible for N
GA.

//ATL Confidence...18Z Update...
Medium to high confidence for clouds and ceilings to start,
 otherwise High confidence all other elements.
Low to medium confidence later tonight and Wednesday.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  51  58  34 /  40  80  80  20
Atlanta         69  52  59  33 /  10  80  80   5
Blairsville     64  45  55  28 /  10  70  70  30
Cartersville    68  49  60  30 /  10  80  70   5
Columbus        73  56  64  36 /  50  90  90   0
Gainesville     68  50  57  33 /  10  80  70  20
Macon           75  56  62  36 /  70  80  90   0
Rome            69  49  60  32 /  10  70  60   5
Peachtree City  70  51  60  32 /  10  90  90   0
Vidalia         76  62  65  40 /  70  80  80   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...BDL
Hazardous weather outlook, Jan 26, 8:38 AM EST, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
838 AM EST Tue Jan 26 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271345-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
838 AM EST Tue Jan 26 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A risk for isolated severe storms is possible across central
Georgia this afternoon into evening. The primary threats will be
strong to damaging winds and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Thunderstorm potential continues through Wednesday across central
Georgia. The main threats will be gusty winds and locally heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but
spotters are encouraged to send any reports of severe weather.

In the hours before

Local storm report, Jan 26, 11:26 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1126 AM EST TUE JAN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     2 E KENNESAW STATE UNIV 34.04N  84.55W
01/26/2021                   COBB               GA   EMERGENCY MNGR

            REPORT OF A PINE TREE DOWN ACROSS LAKESIDE RD NW. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER FFC2100013

DJN
Local storm report, Jan 26, 11:48 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1148 AM EST TUE JAN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND DMG     2 WSW NEWNAN            33.36N  84.83W
01/26/2021                   COWETA             GA   911 CALL CENTER

            A COUPLE TREES REPORTED DOWN WSW OF NEWNAN AROUND OLD
            CORINTH RD

&&

EVENT NUMBER FFC2100014

THIEM
Local storm report, Jan 26, 11:50 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 AM EST TUE JAN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     TSTM WND DMG     4 SW TURIN              33.29N  84.69W
01/26/2021                   COWETA             GA   911 CALL CENTER

            A COUPLE TREES REPORTED DOWN NEAR HWY 54, SW OF
            SHARPSBURG

&&

EVENT NUMBER FFC2100015

THIEM
Local storm report, Jan 26, 11:51 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1151 AM EST TUE JAN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     TSTM WND DMG     HARALSON                33.22N  84.57W
01/26/2021                   MERIWETHER         GA   911 CALL CENTER

            REPORT OF A TREE BLOWN DOWN IN HARALSON ALONG HWY 74.

&&

EVENT NUMBER FFC2100016

THIEM
Local storm report, Jan 26, 11:53 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1153 AM EST TUE JAN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 AM     TSTM WND DMG     3 SSE COVINGTON         33.55N  83.85W
01/26/2021                   NEWTON             GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF EAST
            END ROAD AND HIGHWAY 36.

&&

EVENT NUMBER FFC2100017

LREAVES
Special weather statement, Jan 26, 12:01 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1201 PM EST Tue Jan 26 2021

GAZ097-261730-
Laurens GA-
1201 PM EST Tue Jan 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAURENS COUNTY UNTIL
1230 PM EST...

At 1201 PM EST...a strong thunderstorm was near Chappells Mill, or 9
miles northwest of Dublin...moving east at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dublin, East Dublin, Dudley, Montrose, Lovett, Chappells Mill,
Tuckers Crossroad and Brewton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3252 8277 3253 8315 3264 8312 3269 8301
      3271 8285 3269 8279 3266 8279 3263 8272
TIME...MOT...LOC 1701Z 264DEG 31KT 3261 8305

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 8:17 PM ESTSpecial Weather StatementFFCCatoosa, Walker28 min
Jan 25, 10:36 PM ESTSpecial Weather StatementFFCChattooga24 min
Jan 25, 10:59 PM ESTSpecial Weather StatementFFCGordon31 min
Jan 26, 1:19 AM ESTSpecial Weather StatementFFCPolk26 min
Jan 26, 1:45 AM ESTSpecial Weather StatementFFCPaulding30 min
Jan 26, 2:07 AM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding38 min
Jan 26, 2:15 AM ESTTornado WarningFFCCherokee, Cobb, Paulding15 min
Jan 26, 2:32 AM ESTSpecial Weather StatementFFCCobb, Forsyth28 min
Jan 26, 2:56 AM ESTSpecial Weather StatementFFCHall34 min
Jan 26, 3:14 AM ESTSpecial Weather StatementFFCPolk61 min
Jan 26, 3:37 AM ESTSpecial Weather StatementFFCCobb, Paulding53 min
Jan 26, 5:09 AM ESTSpecial Weather StatementFFCHeard36 min
Jan 26, 5:31 AM ESTSpecial Weather StatementFFCCoweta, Fayette44 min
Jan 26, 5:34 AM ESTSevere Thunderstorm WarningFFCCoweta, Fayette41 min
Jan 26, 6:04 AM ESTSpecial Weather StatementFFCHenry, Spalding41 min
Jan 26, 6:06 AM ESTSpecial Weather StatementFFCMeriwether, Pike39 min
Jan 26, 6:09 AM ESTSevere Thunderstorm WarningFFCFayette, Spalding33 min
Jan 26, 6:28 AM ESTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton, Spalding32 min
Jan 26, 8:14 AM ESTRiver Flood WarningFFCForsyth5 hr
Jan 26, 11:18 AM ESTSpecial Weather StatementFFCTwiggs27 min
Jan 26, 12:50 PM ESTRiver Flood WarningFFCForsyth, Fulton24 hr
Jan 26, 1:15 PM ESTSpecial Weather StatementFFCEmanuel, Johnson45 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.